Alert archive / New York / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 55, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Aug 13, 2016, 7:31 PM EDT for Sullivan County, New York. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2016, 7:31 PM EDT (23:31 UTC)
- Expired
- Aug 13, 2016, 8:00 PM EDT
- In force
- 29 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Sullivan County, NY
The radar
The Albany radar (KENX), 103 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 13, 6:17 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.5 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 356 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
315
WUUS51 KBGM 132331
SVRBGM
NYC105-140000-
/O.NEW.KBGM.SV.W.0055.160813T2331Z-160814T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
731 PM EDT SAT AUG 13 2016
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN SULLIVAN COUNTY IN CENTRAL NEW YORK...
* UNTIL 800 PM EDT
* AT 730 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR GRAHAMSVILLE TO MONTICELLO...MOVING EAST AT 30
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WOODRIDGE AROUND 735 PM EDT.
PHILLIPSPORT AROUND 755 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4162 7474 4197 7469 4196 7465 4188 7446
4175 7457 4165 7440 4160 7438 4159 7436
TIME...MOT...LOC 2330Z 274DEG 26KT 4191 7456 4163 7466
HAIL...<.75IN
WIND...60MPH
$$
PCF1 follow-up statement
439
WWUS51 KBGM 132350
SVSBGM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
750 PM EDT SAT AUG 13 2016
NYC105-140000-
/O.EXP.KBGM.SV.W.0055.000000T0000Z-160814T0000Z/
SULLIVAN NY-
750 PM EDT SAT AUG 13 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SULLIVAN COUNTY
WILL EXPIRE AT 800 PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT FOR
CENTRAL NEW YORK.
LAT...LON 4162 7474 4197 7469 4196 7465 4188 7446
4175 7457 4165 7440 4160 7438 4159 7436
TIME...MOT...LOC 2347Z 274DEG 26KT 4191 7456 4163 7466
$$
PCFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 6:43 PM EDT, 48 minutes earlier.
Area forecast discussion, Aug 13, 6:43 PM EDT, 48 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 643 PM EDT SAT AUG 13 2016 .SYNOPSIS... High heat and humidity will remain in place through Sunday, including scattered thunderstorms with heavy rain. A frontal system moving through lower Canada late Sunday will bring some relief to the very warm and moist conditions. Warmer weather and another round of thunderstorms is expected on Tuesday. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... 630 PM Update... Continued instability with ML CAPE values between 1500 and 3000 j/kg is combining with a decent mid-level wind flow early this evening. A short wave rotating into western NY is expected to increase thunderstorm coverage. A severe thunderstorm watch has been issued for our entire forecast area through 1 AM. 230 PM Update... ML-Cape values have climbed above 2000 j/kg over portions of central New York and northeast Pennsylvania. Combined with better than anticipated shear values over New York State, the instability is producing increased severe potential in the form of Supercell Composites around 2. A slight risk for severe thunderstorms now exists over central New York, with marginal risk down through northern Pennsylvania. The main threats are heavy rain and gusty winds. 1220 PM Update... Many urban locations are already above 100 degrees for apparent temperature. We issued a heat advisory for the Finger Lakes up to Syracuse and from Luzerne up to Pike through 6 PM. 10 AM Update... Latest SPC mesoanalysis depicts an area of convective inhibition over upstate NY, with CAPEs building to the southwest through northern Ohio. Based on this data, we pulled back the POPs through noon, but left the afternoon forecast as is. Still think marginal wind shears and warm mid levels preclude much of a severe threat. PWATs around 2 inches bear watching for heavy downpours. && .SHORT TERM /8 PM THIS EVENING THROUGH TUESDAY/... Tonight...A brief increase in thunderstorm coverage is expected early this evening as the short wave passes through. Thereafter, convection will decrease, though the very moist atmosphere will still cause a few showers or thunderstorms overnight. Sunday...A storm system moving through southern Canada will drag a cold front across New York and Pennsylvania. The best chance for vigorous convection continues to be the southern half of the forecast area, where greater destabilization is expected from diurnal heating. PWATs remain abnormally high (near 2 inches), so heavy rain will remain a significant threat in any thunderstorm. The cold front will drop to just south of our FA on Monday. Drier air with temperatures in the lower to middle 80s will slide across our region. Yet another storm will swing out of the Ohio Valley on Tuesday, bringing another chance for thunderstorms. We don't plan to include heavy rain wording with the thunderstorms this far out. But given the high PWATs will be just to our south on Monday, it's easy to imagine much of that moisture making a run at us again once the winds turn southwesterly in advance of the front. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... With convection this afternoon and this evening, loaded the superblend earlier today for the extended forecast. Tuesday night into Wednesday still look like the most unsettled period in the extended, as an area of low pressure tracks over us with beneficial rains. Superblend pops are high chance but if trend continues, these will have to be raised by a lot. A weaker short wave keeps shower chances going into Thursday, before ridging and drier weather builds in late week into the weekend. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... Isolated SHRA/TSRA possible at any time, for any terminal today, but highest confidence focused between 18Z-02Z as multiple waves move across the region and help to sag main surface boundary south into CNY. Highest opportunity for TSRA restrictions will extend from KSYR-KRME with decreasing potential toward KAVP. While IFR VSBYS are possible in heavy rain, confidence only highest in next few hours at CNY terminals to include in the TAFS right now. Future amendments likely as storms evolve. Lull in active weather occurs again by late this evening, but soupy low levels will again promote fog restrictions at KELM with minor restrictions to visibility possible elsewhere, especially terminals that see rain. Showers, storms possible again from mid Sunday morning on, especially southern terminals. Winds becoming SW 5-10 KTS and occasionally gusty to 15-20 KTS this afternoon, diminishing to VRBL again late. OUTLOOK... Sunday night...Occasional restrictions in haze/fog and periodic thunderstorm activity. Monday - Thur...Still the chance of some showers/storms around with associated restrictions however relatively low confidence during this period. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...DJP NEAR TERM...DJP SHORT TERM...DJP LONG TERM...Heden AVIATION...Heden
Hazardous weather outlook, Aug 13, 6:30 PM EDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 630 PM EDT SAT AUG 13 2016 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-142230- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 630 PM EDT SAT AUG 13 2016 ...SEVERE THUNDERSTORM WATCH 445 IN EFFECT UNTIL 1 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED ON SUNDAY IN ADVANCE OF A COLD FRONT. HEAVY DOWNPOURS MAY LEAD TO LOCALIZED FLOODING, MAINLY IN POOR DRAINAGE AND URBANIZED AREAS. A FEW THUNDERSTORMS WILL PRODUCE STRONG WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 13, 5:46 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
546 PM EDT SAT AUG 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG WHITESBORO 43.12N 75.30W
08/13/2016 ONEIDA NY 911 CALL CENTER
TREE DOWN ON JUDD ROAD.
&&
HEDENLocal storm report, Aug 13, 5:48 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
548 PM EDT SAT AUG 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG 3 WNW WELTONVILLE 42.22N 76.30W
08/13/2016 TIOGA NY 911 CALL CENTER
TREES AND WIRES DOWN AGAINST HOUSE ON FAIRFIELD RD.
&&
EMGLocal storm report, Aug 13, 5:58 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
558 PM EDT SAT AUG 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG 1 NW WILLSEYVILLE 42.29N 76.40W
08/13/2016 TIOGA NY 911 CALL CENTER
TREES AND WIRES DOWN ON CODDINGTON RD.
0445 PM TSTM WND DMG 3 NNW CANDOR 42.27N 76.36W
08/13/2016 TIOGA NY 911 CALL CENTER
TREES AND WIRES DOWN PROSPECT VALLEY RD.
&&
EMGLocal storm report, Aug 13, 6:01 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
601 PM EDT SAT AUG 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM TSTM WND DMG NEW BERLIN 42.62N 75.34W
08/13/2016 CHENANGO NY 911 CALL CENTER
NUMEROUS TREES DOWN ACROSS COUNTY.
&&
HEDENLocal storm report, Aug 13, 6:12 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
612 PM EDT SAT AUG 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM TSTM WND DMG 2 SE EDMESTON 42.68N 75.21W
08/13/2016 OTSEGO NY 911 CALL CENTER
MULTIPLE REPORTS OF TREES DOWN... TREES ON WIRE...
THROUGHOUT THE COUNTY.
&&
HEDENLocal storm report, Aug 13, 6:13 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
613 PM EDT SAT AUG 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG 1 NW WILLSEYVILLE 42.29N 76.40W
08/13/2016 TIOGA NY 911 CALL CENTER
TREES AND WIRES DOWN ON CODDINGTON RD.
0445 PM TSTM WND DMG 3 NNW CANDOR 42.27N 76.36W
08/13/2016 TIOGA NY 911 CALL CENTER
TREES AND WIRES DOWN PROSPECT VALLEY RD.
0450 PM TSTM WND DMG 3 WNW WELTONVILLE 42.22N 76.30W
08/13/2016 TIOGA NY 911 CALL CENTER
TREES AND WIRES DOWN AGAINST HOUSE ON FAIRFIELD RD.
0502 PM TSTM WND DMG EAST BERKSHIRE 42.30N 76.13W
08/13/2016 TIOGA NY 911 CALL CENTER
MULTIPLE TREES DOWN ON WILSON CREEK RD.
0540 PM TSTM WND DMG WHITESBORO 43.12N 75.30W
08/13/2016 ONEIDA NY 911 CALL CENTER
TREE DOWN ON JUDD ROAD.
0546 PM TSTM WND DMG NEW BERLIN 42.62N 75.34W
08/13/2016 CHENANGO NY 911 CALL CENTER
NUMEROUS TREES DOWN ACROSS COUNTY.
0556 PM TSTM WND DMG 2 SE EDMESTON 42.68N 75.21W
08/13/2016 OTSEGO NY 911 CALL CENTER
MULTIPLE REPORTS OF TREES DOWN... TREES ON WIRE...
THROUGHOUT THE COUNTY.
&&
HEDENThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 12:20 PM EDT | Heat Advisory | BGM | Cayuga, Onondaga, Seneca | 6 hr |
| Aug 13, 3:40 PM EDT | Special Weather Statement | BGM | Schuyler | 50 min |
| Aug 13, 3:47 PM EDT | Special Weather Statement | BGM | Oneida | 43 min |
| Aug 13, 4:19 PM EDT | Special Weather Statement | BGM | Tioga | 26 min |
| Aug 13, 4:39 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Cortland, Tioga, Tompkins | 36 min |
| Aug 13, 4:42 PM EDT | Special Weather Statement | BGM | Oneida | 33 min |
| Aug 13, 4:44 PM EDT | Special Weather Statement | BGM | Madison | 31 min |
| Aug 13, 5:08 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida | 37 min |
| Aug 13, 5:14 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 31 min |
| Aug 13, 5:31 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Otsego | 29 min |
| Aug 13, 5:39 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 21 min |
| Aug 13, 5:56 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Otsego | 34 min |
| Aug 13, 7:34 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Onondaga, Seneca, Yates | 56 min |
Nearby
Severe Thunderstorm Warnings in New York, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.